It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-17-2006, 06:03 AM   #1
Newbie
(male)
 
Join Date: Nov 2006
Posts: 1
Texan1982 HB User
Problems with Stomach Not Dissolving Pills

Ive been taking Allegra D now for 3 days and have been having bowel problems the last couple of weeks due to bronchitis and flu like symtoms. One thing ive noticed is that the allegra d is not dissolving and showing up in my stools. Why would this be occuring, is this a sign of something wrong in my stomach that could be causing my food to not be dissolving which is causing me other problems?

 
Old 11-20-2006, 09:13 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2004
Location: US
Posts: 941
sandollar HB User
Re: Problems with Stomach Not Dissolving Pills

Hi!
I hope this solves one of your questions, I was totally shocked to find it solved one of mine. But I have Chronic diarrhea and have also noticed my medicine completely whole being passed right though. It concerned me enough to ask my Doctor about it. He told me that most medicines now are extended release and the capsules and tablets have tiny microscopic holes in them (which is how they work) to dissolve slowly. and what I was seeing was just an empty shell, it may not look empty due to it having collected water on it's way though.
StarDust

 
Sponsors Lightbulb
   
Old 11-21-2006, 12:02 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2006
Posts: 682
Sharon76 HB User
Re: Problems with Stomach Not Dissolving Pills

Hi Texan

Do you have diarrhea?

 
Old 11-27-2006, 10:18 PM   #4
Newbie
(female)
 
Join Date: Nov 2006
Posts: 7
bumblebeeskies HB User
Re: Problems with Stomach Not Dissolving Pills

I have this problem too...only it took me a yr and a half to figure out what it was! At first, I thought the tiny white things in my poop, were the sprinkles on the cookies I kept buying and eating. After stopping that, the perfectly round white things were still in my poop-I thought I had some strange, horrible problem! LOL Mostly, I thought maybe it was worm eggs! I was too embarassed to ask my Dr. I finally told a friend about it, and it just happened that her aunt had had it for a while. She told me that it was probably medicine. I was only taking one med. in capsule form, so I opened it up, and Yep, It was the tiny balls in my capsules of Effexor (antidepressant). LOL

 
Old 11-27-2006, 10:50 PM   #5
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Problems with Stomach Not Dissolving Pills

Your gastro tract may be too fast and not allowing time for the pills to dissolve. If it is a pill or tablet crush it and mix it with some yogurt or other food then take it and if it is a capsule pop it open and mix it with some food.

To slow down your digestive tract you could start taking a water soluble fiber supplement. It will also bulk up your stool. I use the Equate brand psyllium from Wal Mart --- it is like Metamucil. You may need a soluble supplement anyway!!

People that eat alot of fruits and veggies usually have a fast transit time!! And, some people's gastro tract is just plain faster than others-- or it could be diet but it may be genetics??

Harry

Last edited by Harry; 11-27-2006 at 10:53 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
possible link - tonsil stones and GERD / acid reflux / LPR / stomach problems? saratron Ear, Nose & Throat 16 03-24-2012 04:14 PM
problems taking iron pills janny42 Anemia 2 06-03-2009 05:09 AM
Very painful stomach issue if drinking on empty stomach luker459 General Health 2 10-03-2008 05:54 AM
Can post nasal drip cause stomach problems? KyleG Allergies 34 08-24-2008 11:25 PM
Help please, stomach problems and more mrsal1234 Digestive Disorders 18 10-01-2007 03:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (25), Babygirl43 (19), quincy (15), sonray (15), TacomaGuy (14), rufous57 (14), ladybud (13), sjb (13), nomorefissure (10)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 11:34 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!